Arkansas, 2005

Lightning Strike in Arkansas, November 14, 2005

November 14, 2005 · NWS TSA · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 14, 3:43 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Nov 14, 3:43 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
343 PM CST MON NOV 14 2005

.DISCUSSION...
GOTTA LOVE THE TRANSITION SEASONS IN THE SOUTHERN PLAINS. POTENT
UPPER SYSTEM, MOVING ACROSS THE ROCKIES THIS AFTERNOON AND WILL BE
A MAJOR WEATHER MAKER OVER THE CENTRAL AND SOUTHEAST U.S. THE NEXT
COUPLE OF DAYS. AT PRESENT...WARM FRONT BECOMING ESTABLISHED OVER
SOUTHEAST OKLAHOMA WHILE STRONG COLD FRONT ALMOST INTO NW KANSAS.

SEVERE WEATHER POTENTIAL LOOKING GOOD AHEAD OF FRONT LATE TONIGHT
AND EARLY TUESDAY MORNING AS VERY STRONG LOW LEVEL JET DEVELOPS
AND TRANSPORTS RICH BL MOISTURE INTO THE EASTERN SECTIONS OF CWA
AFTER MIDNIGHT. ALSO STILL SOME POSSIBILITY FOR STORMS TO DEVELOP
THIS EVENING ALONG LIFTING WARM FRONT. LARGE HAIL AND WIND MAIN
THREAT...BUT LOW LEVEL WIND PROFILES FAVOR STORM ROTATION IF
DISCRETE SFC-BASED CELLS CAN DEVELOP. THESE STORMS WILL BE THE
START OF A SIGNIFICANT OUTBREAK OF SEVERE WEATHER TO OUR EAST
TUESDAY.

OTHER ISSUE WILL BE POST FRONTAL WINDS. 18Z NAM HAS SLOWED FRONTAL
TIMING A LITTLE BUT STILL LOOKS LIKE IT SHOULD ENTER NW CWA BY
12Z...THEN QUICKLY BLAST THROUGH REMAINDER OF THE AREA BY EARLY
AFTERNOON. VERY TIGHT GRADIENT JUST BEHIND FRONT AND SHOULD BE
ENOUGH DOWNWARD MOMENTUM TO BRING 40KT WINDS DOWN FROM 925 MB...
PERHAPS EVEN A LITTLE HIGHER TO THE NW OF TULSA. WILL ISSUE WIND
ADVISORY FOR ALL OK COUNTIES TUE...NW ARKANSAS WILL SEE PLENTY OF
WIND BUT GUST POTENTIAL NOT AS HIGH.

TEMPS VERY TRICKY TONIGHT AND TUE MORNING. EXPECT THEM TO BOTTOM
OUT EARLY ACROSS SE OK AND WCENTRAL ARK AND RISE OVERNIGHT. NW
ARKANSAS WILL SEE A BIG RISE IN TEMPS AFTER MIDNIGHT, FAR NORTHERN
SECTIONS SHOULD SEE ENOUGH CLEAR SKIES AND LIGHT WIND NORTH OF
WARM FRONT AND WILL GET COLD EARLY...BUT IT DOES APPEAR PREFRONTAL
MIXING WILL BRING TEMPS UP SOME BEFORE COLD FRONT. THIS ADDS UP TO
SOME SIGNIFICANT DEPARTURES FROM GUIDANCE MAX/MINS...NOT TO MENTION
THE POTENTIAL FOR BUSTED TEMP FORECAST. BIG TEMP DROP IMMEDIATELY
BEHIND FRONT WITH BLUSTERY ALMOST WINTRY FEEL.

ARCTIC SFC HIGH SETTLES IN TUE NIGHT WITH HARD FREEZE LIKELY MOST
AREAS. LITTLE MIXING IN SPITE OF SUN WED WILL LEAD TO CRISP
AFTERNOON AND ANOTHER COLD NIGHT WED NIGHT. WENT BELOW TEMP
GUIDANCE IN ALL 3 PERIODS.

NO SIG CHANCES TO EXTENDED AND STUCK CLOSE TO 00Z MEX NUMBERS FOR
NOW. DRY FORECAST WITH TEMPS CLOSE TO NORMAL AND A COUPLE OF
REINFORCING SURGES OF COOL AIR...THO NOT AS COLD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   49  52  26  47 /  40  20   0   0
FSM   56  67  31  46 /  90  70   0   0
MLC   55  62  26  50 /  70  40   0   0
BVO   40  46  23  46 /  30  20   0   0
FYV   57  62  24  43 /  90  70   0   0
BYV   57  65  25  44 /  90  80   0   0
MKO   56  63  26  48 /  70  30   0   0
MIO   46  61  23  43 /  70  40   0   0
F10   54  56  27  48 /  50  20   0   0
HHW   65  69  31  53 /  80  60   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TUESDAY TO 4 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Nov 14, 6:00 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
600 PM CST MON NOV 14 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 PM CST MON NOV 14 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND OVERNIGHT.

...SIGNIFICANT SEVERE WEATHER EVENT LIKELY TONIGHT INTO TUESDAY
   MORNING...

TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 1000 PM.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 800 PM.

	AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
SURFACE LOW PRESSURE DEVELOPING OVER THE OKLAHOMA PANHANDLE
WILL CONTINUE TO DEEPEN THIS EVENING AS IT MOVES INTO NORTH-CENTRAL
OKLAHOMA...NEAR THE OKLAHOMA/KANSAS BORDER...LATE TONIGHT.

A DEVELOPING WARM FRONT OVER FAR SOUTHEAST OKLAHOMA INTO WEST
CENTRAL ARKANSAS...WILL CONTINUE TO PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
THESE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND SEVERITY THIS
EVENING. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE MAIN
THREAT WITH THE THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT
HOURS.  LOCALLY BACKED WINDS NEAR THE WARM FRONT...COUPLED WITH VERY
STRONG WIND FIELDS AND LOW LCL HEIGHTS...WILL LIKELY RESULT IN AN
ENHANCED TORNADO THREAT OVERNIGHT WITH ANY STORM THAT CAN BECOME
SURFACE BASED.

LATE TONIGHT INTO TUESDAY MORNING AS THE SURFACE LOW DEEPENS AND
MOVES EAST...A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE FRONTAL
BOUNDARY...MAINLY TOWARD SUNRISE. ALTHOUGH THE STORMS MAY TEND TO
BECOME LINEAR...WIND FIELDS WILL BE FAVORABLE FOR ROTATING STORMS
WITH BOW SEGMENTS DEVELOPING WITHIN THE LINE. WIND DAMAGE AND
ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH STORMS LATE
TONIGHT INTO TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
A WATCH WILL LIKELY BE ISSUED FOR PORTIONS OF THE AREA LATER THIS
EVENING AND SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. EMERGENCY
MANAGEMENT PERSONNEL SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS
THIS EVENING INTO THE OVERNIGHT HOURS. GIVEN THE ENHANCED SEVERE
WEATHER THREAT OVERNIGHT...WITH THE POTENTIAL FOR TORNADOES...
PERSONS SHOULD MAKE SURE YOUR NOAA WEATHER RADIO IS PROGRAMMED TO
ALARM IF WARNINGS ARE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL TUESDAY MORNING WITH
          HIGH WINDS AND DANGEROUS FIRE WEATHER CONDITIONS
          THROUGHOUT THE DAY.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL LIKELY BE ONGOING TUESDAY
MORNING ALONG THE COLD FRONT...PRIMARILY ACROSS FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. WIND DAMAGE AND ISOLATED TORNADOES WILL BE
THE MAIN THREAT WITH THE STORMS TUESDAY MORNING.

THE COLD FRONT AND ASSOCIATED SEVERE WEATHER WILL LIKELY SWEEP EAST
OF THE AREA BY EARLY AFTERNOON WITH THE SEVERE WEATHER THREAT
ENDING.  VERY STRONG NORTHWEST WINDS WILL OCCUR BEHIND THE FRONT
RESULTING IN AN ENHANCED FIRE DANGER DESPITE RELATIVELY COOL
TEMPERATURES. A WIND ADVISORY IS IN EFFECT FOR EASTERN OKLAHOMA ON
TUESDAY. PLEASE REFER TO THE LATEST STATEMENT /OKCNPWTSA/ ISSUED BY
THE NATIONAL WEATHER SERVICE IN TULSA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Nov 14, 1:03 PM CST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CST MON NOV 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             PICHER                  36.99N 94.83W
11/12/2005  0.75 INCH        OTTAWA             OK   PUBLIC

&&

NMK

The radar

The Western Arkansas radar (KSRX), 13 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Sebastian

When
November 14, 6:50 PM CST
Where
Sebastian County, Ft Smith
Injuries
1 direct, 0 indirect
Reported by
EMERGENCY MANAGER
Coordinates
35.199, -94.274 (the zone’s center; the record gives no point)

A woman who was struck and injured by lightning was taken to the hospital for treatment.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479891.